View Full Version : Desperate Propecia and sex drive advice needed

11-29-2013, 04:35 AM
I am 38 year old. I have been married I think nearly 15 years. My sex drive was what I considered to be normal. Normally 2 or 3 times a week. Anyway, I started using Proscar about 3 months ago, and I had read about Finasteride effecting men's sex drive etc. However, taking Proscar did not have any "noticeable" change in my sex drive". So anyway, I wanted to get the best result that I can from HT, so I decided I might as well go for the best "Propecia". I have now been using propecia for about 2 weeks I think. As far as I can see it has started effecting my sex drive, and ability to maintain if you know what I mean. Normally maintaining for me has never been an issue. I did not believe going from Proscar to propecia would have such a big effect. By the way as a side note, I am also using Regaine.

I have decided to stop using both propecia and proscar from tomorrow as I have already used today. I would have just liked to continue with Proscar. However, I am not a scientist, and I don't know what is causing this effect. On the one side, I want to just go back to Proscar, but another side of my just says to stop both completely. Losing sex drive will have a big effect on my marriage so i can't risk it.

I am looking for feedback from people who have used both. I am not here to scare monger. I know with most people propecia has no ill effects etc. However, something has had an effect on me, and only thing that I can think of is moving from Proscar to propecia.

Any good constructive advice is really welcome, especially from anyone who has switched brands like me. What I don't understand is, they both contain Finasteride, how can one have an effect and another not! Also, when I was using Proscar, there could have been so many other variables. I am lost. I am not sure what to do.

11-29-2013, 10:31 AM
I dont want to be an asshole or anything, but it sounds to me like it is all in your head. The fact is Proscar cut up into 1/4 is 1.25mg of Finasteride per piece. You said you were taking that and had no sex drive loss.

Propecia is 1mg of finasteride. The pills are EXACTLY the same except the amount of the dose. It wouldnt make any sense for you to have no side effects on the higher dose but then have them on the lower one.

Chances are you just read too much online and bought into all the fear mongering of propecia, so when you made the switch you were looking for it and it happened. The mind is a powerful thing and it controls WAY more of our sex lives than our hormones do in our 20s and 30s.

11-29-2013, 10:39 AM
You could be right. But I was the complete opposite. I believe the effects are on small minority of men, so I was rational about it. And it is not Psychological. I won't go into why. But the fact of the matter both of these products have a side effect but a on a very small percentage of men. Since putting up this post I know the cause of it. And it is 100% not psychological, but I can't go into the other factor, which is also a chemical that did not have a positive effect. Combining the two was not a good idea. Let's say problem is solved or being dealt with. Not everything is always psychological.

11-29-2013, 11:19 AM
The mind is a powerful thing and it controls WAY more of our sex lives than our hormones do in our 20s and 30s.

Wrong. The mind plays a role for sure, but more than hormones? Remove a guys testicles and his sex drive goes with them.

When suppressing levels of a hormone that is responsible for secondary sexual characteristics -- don't expect there to be no sexual side effects. DHT does not exist to attack your hair, it has a functional role.

11-29-2013, 03:51 PM
Iv had major propecia sides, iv countered them through mind control and not stressing always worked.